2017 Magic of Memoir Intensive

Magic of Memoir 2017 is a 3-day intensive craft and writing program open to 30 serious memoir students. There is an application to get in (see details below) and has been designed to help memoirists deepen their craft and skills.

Taught by Linda Joy Myers and Brooke Warner, who collectively bring more than 30 years of experience to the craft of memoir, this intensive promises to be a deep and inspiring weekend full of craft, writing, and celebrating this multi-layered genre with other like-minded students.

 

DATES AND LOCATION

Friday, September 22, 7-9 pm
Saturday, September 23, 9am-5pm
Sunday, September 24, 9am-5pm

Corte Madera Inn
56 Madera Blvd, Corte Madera CA 94925
415-924-1502

FEES:
$495 for all students who submit by July 1, 2017 and are accepted to join the intensive.

$550 for all students who submit after July 1, 2017.
*Students need to make their own hotel reservation, and we have a block of rooms with the Corte Madera Inn. We have a $99 deposit which will be applied to the total cost of the event or fully refunded.

 

THE EVENT

shutterstock_235976374

Join us for our Magic of Memoir Intensive where the best of both worlds unite: learning the craft of memoir and having the opportunity for a weekend of writing. During the workshop, presenters Linda Joy Myers and Brooke Warner, known for their extensive teaching on craft from their programs, Write Your Memoir in Six Months and the popular Magic of Memoir conferences, will show you how to create scenes that will make your memoir sing. Many agents and publishers remark that one of the things missing in submitted work is the writer’s ability to deliver the magic ingredient that brings readers into the heart of your story—convincing and dynamic scenes. Scenes are the engine that drives your story, and upon this building block, you build your memoir chapter-by-chapter. This intensive is designed to show you how to write scenes, with plenty of time to write and uncover new gems.

Refundable deposit of $99 is required (see below).
Applications are due July 1, 2017.

 

THE ITINERARY

Friday night (7-9pm)

Introduction and mingling event. Get to know your fellow memoirists!

Saturday (9am-5pm)

9-9:30am: Welcome

9:30 am-10:30 am: A Deep Dive into Your Themes and an Invitation to Excavate Your Truths

10:30-10:45 am: 15-minute break

10:45-12:15 pm: Getting Organized (Because We Need to Be Grounded Before We Begin) with Turning Points and Scaffolding, followed by Part I of our Scene Intensive: Harnessing the Elements of a Scene. (This session includes writing time.)

12:15-1:30 pm: Lunch on your own or with the group at nearby eateries

1:30-2:30 pm: All about Character: An Exploration of Character Development, Characterization, and Writing Good Dialogue

2:30-2:45 pm: 15-minute break

2.45-4.30 pm: Writing time and one-on-one coaching sessions

4.30-5pm: Sharing

Sunday (9am-5pm)

9-9.30 am: WELCOME

9:30 am-10:30 am: Reflection and Takeaway: The Two Most Elusive Elements of Craft All Memoirists Need to Master

10:30-10:45 am: 15-minute break

10:45-12:15 pm: Beginnings, Endings, and Transitions and Part II of Our Scene Intensive: Tightening Up Your Scenes and Gaining Confidence in How You Tell Your Story. (This session includes writing time.)

12:15-1:30 pm: Lunch on your own or with the group at nearby eateries

1:30-2:30 pm: Writing Prompts and sharing

2:30-2:45 pm: 15-minute break

2.45-3:45 pm: Writing time and one-on-one coaching sessions

3:45-4 pm: 15-minute break

4-5 pm: Closing and Honoring Time

 

APPLICATION PROCESS

shutterstock_120879610Before submitting to the Magic of Memoir 2017, please read the following application guidelines.

Please include the following information (#1-4) in a single Word document.

Formatting specifications include:

  • Double-spaced
  • Common font (Times; Times New Roman; Georgia)
  • 12-point font size
  • Page numbers included

1. YOUR INFORMATION:
Name
Email address
Phone number

2. ANSWERS TO THE FOLLOWING FOUR QUESTIONS:
1. How long have you been writing?
2. What is the theme or topic of your memoir?
3. What skill-set are you needing the most help with?
4. What do you most want to get out of this intensive?

3. A 1000-WORD WRITING SAMPLE.

4. YOUR DEPOSIT TRANSACTION ID.
You’ll receive your deposit transaction ID when you pay the refundable $99.

 

PAY THE DEPOSIT ($99) HERE:

 

To submit, please send your application as an attachment to: magicofmemoir@gmail.com. Feel free to address Linda Joy and Brooke. We’ll be reviewing each application personally.

**Please do not send your entire manuscript. We only want to see 1000 words. If you need to go slightly over for the sake of completing a sentence or few, that’s okay. Thank you!

 

FEES

$495 for all students who submit by July 1, 2017 and are accepted to join the intensive.
$550 for all students who submit after July 1, 2017.
**Priority will be given to those students who submit by the deadline, but we will keep the application process open for ongoing enrollment and for our wait list.

 

APPLICATION DEPOSIT

We ask for a $99 application deposit which is fully refundable. We do this to ascertain your level of commitment. If we do not end up offering you a space in the intensive program, you will receive a full refund. If you are offered a space, the deposit will be applied to the fee for the weekend.

 

shutterstock_111738239CANCELLATION POLICY

Full refund up till 60 days before September 22, and a half-refund up until 30 days before September 22. No refunds within 30 days of September 22.

Save

Save

Save

Save

Save

Save

Save

Save

Save

Save

Save

Save

Save

Save

Save

Save

Save

Save

Save

Save

Save

Save